Alert archive / Indiana / Freeze Watches in 2012
Freeze Watch 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze watch at Apr 26, 2012, 3:57 AM EDT for 9 counties in Indiana. It took effect at Apr 27, 2012, 3:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 26, 2012, 3:57 AM EDT (07:57 UTC)
- In effect from
- Apr 27, 2012, 3:00 AM EDT
- Expired
- Apr 26, 2012, 3:12 PM EDT
- In force
- Issued by
- NWS Indianapolis, IN
Counties Carroll County, IN, Clinton County, IN, Delaware County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066 WWUS73 KIND 260757 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 357 AM EDT THU APR 26 2012 ...FREEZING TEMPERATURES POSSIBLE TONIGHT... .HIGH PRESSURE WILL BRING A COLD CANADIAN AIRMASS TO CENTRAL INDIANA TONIGHT. TEMPERATURES COULD DIP TO FREEZING OR BELOW FOR A FEW HOURS LATE TONIGHT. INZ021-029>031-038-040>042-049-261600- /O.NEW.KIND.FZ.A.0007.120427T0700Z-120427T1300Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- RANDOLPH-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 357 AM EDT THU APR 26 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TIMING...300 AM TO 900 AM. * TEMPERATURES...AROUND 32 DEGREES * IMPACTS...TEMPERATURE SENSITIVE PLANTS COULD BE HARMED. * FORECASTER CONFIDENCE...MEDIUM. THERE IS A CHANCE HIGH CLOUDS COULD KEEP TEMPERATURES JUST ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 50
2 follow-up statements
172 WWUS73 KIND 261541 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1141 AM EDT THU APR 26 2012 ...FREEZING TEMPERATURES POSSIBLE TONIGHT... .HIGH PRESSURE WILL BRING A COLD CANADIAN AIRMASS TO CENTRAL INDIANA TONIGHT. TEMPERATURES COULD DIP TO FREEZING OR BELOW FOR A FEW HOURS LATE TONIGHT. INZ021-029>031-038-040>042-049-262345- /O.CON.KIND.FZ.A.0007.120427T0700Z-120427T1300Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- RANDOLPH-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 1141 AM EDT THU APR 26 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TIMING...300 AM TO 900 AM. * TEMPERATURES...AROUND 32 DEGREES * IMPACTS...TEMPERATURE SENSITIVE PLANTS COULD BE HARMED. * FORECASTER CONFIDENCE...MEDIUM. THERE IS A CHANCE HIGH CLOUDS COULD KEEP TEMPERATURES JUST ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
794 WWUS73 KIND 261912 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 312 PM EDT THU APR 26 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .HIGH PRESSURE WILL BRING A COLD CANADIAN AIRMASS TO CENTRAL INDIANA TONIGHT. TEMPERATURES COULD DIP TO FREEZING OR BELOW FOR A FEW HOURS LATE TONIGHT. INZ021-029>031-038-040>042-049-270315- /O.UPG.KIND.FZ.A.0007.120427T0700Z-120427T1300Z/ /O.NEW.KIND.FZ.W.0007.120427T0700Z-120427T1300Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- RANDOLPH-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 312 PM EDT THU APR 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...300 AM TO 900 AM. * TEMPERATURES...30 TO 32 DEGREES * IMPACTS...TEMPERATURE SENSITIVE PLANTS COULD BE HARMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ028-035>037-039-270315- /O.NEW.KIND.FZ.W.0007.120427T0700Z-120427T1300Z/ WARREN-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON- INCLUDING THE CITY OF...CRAWFORDSVILLE 312 PM EDT THU APR 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. * TIMING...300 AM TO 900 AM. * TEMPERATURES...30 TO 32 DEGREES * IMPACTS...TEMPERATURE SENSITIVE PLANTS COULD BE HARMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PUMA
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze watch went out at Apr 26, 3:51 AM EDT, 6 minutes earlier.
Area forecast discussion, Apr 26, 3:51 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 351 AM EDT THU APR 26 2012 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM...AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 351 AM EDT THU APR 26 2012 LOW PRESSURE WILL EXIT THE AREA EARLY TODAY AND TAKE A COLD FRONT WITH IT. HIGH PRESSURE WILL BRING IN COLD AIR FOR THE END OF THE WEEK. THE FRONT WILL RETURN TO THE AREA FOR THE WEEKEND KEEPING CHANCES FOR RAIN AROUND. ANOTHER SYSTEM WILL BRING CHANCES FOR RAIN FOR MUCH OF NEXT WEEK AS WELL...BUT TEMPERATURES WILL WARM BY THEN. && .NEAR TERM /TODAY/... ISSUED AT 351 AM EDT THU APR 26 2012 LOW PRESSURE WILL BE JUST EAST OF THE FORECAST AREA BY 12Z. AN UPPER WAVE THAT IS GENERATING SCATTERED TSRA AT THE MOMENT WILL BE MOVING OUT OF THE AREA BY 12Z. THE COLD FRONT WILL BE NEAR THE FAR SOUTHERN FORECAST AREA BY 12Z. WILL HAVE TO ISSUE THE FORECAST WITH A PRE-FIRST PERIOD TO ACCOUNT FOR LINGERING OVERNIGHT CONVECTION. WITH THE COLD FRONT NEAR THE SOUTHERN FORECAST AREA AT 12Z...WILL INCLUDE A COUPLE HOUR SLIGHT CHANCE POP FOR THE SOUTHEASTERN FORECAST AREA THIS MORNING. OTHERWISE COLD ADVECTION WILL OCCUR BEHIND THE FRONT TODAY. THIS COLD ADVECTION WILL BATTLE SOME SUNSHINE TODAY AS SATELLITE SHOWS CLEAR TO PARTLY CLOUDY SKIES UPSTREAM. GENERALLY STUCK CLOSER TO A BLEND OF MAV MOS AND THE SIMILAR ALL-MODEL BLEND AS SUNSHINE SHOULD HELP OVERCOME THE COLD ADVECTION SOME. HOWEVER...BY MID AFTERNOON COLD ADVECTION LOOKS STRONG ENOUGH THAT TEMPERATURES MIGHT FALL SOME DURING THE MID TO LATE AFTERNOON. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ISSUED AT 351 AM EDT THU APR 26 2012 FOCUS IS ON POTENTIAL FOR FREEZING TEMPERATURES TONIGHT THEN ON CHANCES FOR RAIN THROUGH THE PERIOD. MODELS ARE IN DECENT AGREEMENT FOR THE MOST PART SO USED A BLEND. HIGH PRESSURE WILL BUILD IN TONIGHT AND USHER IN MUCH COLDER AIR AGAIN. WINDS SHOULD STAY UP ENOUGH THAT FROST SHOULD NOT BE A CONCERN. HOWEVER FREEZING TEMPERATURES MIGHT BE. MODEL CONSENSUS SHOWS LOW TEMPERATURES NEAR FREEZING ACROSS THE FAR NORTHERN FORECAST AREA. PROBLEM WITH THIS IS THAT HIGH CLOUDS WILL BE INCREASING DURING THE NIGHT...POTENTIALLY KEEPING READINGS UP A BIT. HARD TO IGNORE CONSENSUS OF NEAR FREEZING TEMPERATURES AND MOS TRENDING COLDER TONIGHT. THUS WILL ISSUE A FREEZE WATCH TONIGHT FOR THE FAR NORTHERN FORECAST AREA. WILL HAVE TO WATCH LATER TODAY AND SEE IF CLOUDS WILL KEEP TEMPERATURES UP OR NOT. FRONT NOW LOOKS TO REMAIN FAR ENOUGH SOUTH THROUGH THE DAY FRIDAY SO THAT MUCH OF THE AREA WILL REMAIN DRY...ESPECIALLY GIVEN THE DRY AIR EXPECTED TO BE IN PLACE IN THE LOW LEVELS. DID KEEP LOW POPS ACROSS THE SOUTHWEST THIRD OF THE AREA IN THE AFTERNOON. GENERALLY STUCK WITH A MODEL CONSENSUS FOR TEMPERATURES. FRONT WILL TRY AND WORK ITS WAY NORTH INTO THE AREA FOR FRIDAY NIGHT INTO SATURDAY NIGHT AS A WAVE OF LOW PRESSURE RIDES ALONG IT. THERE IS MUCH UNCERTAINTY IN TIMING AND LOCATION OF THIS FRONT AS THE MODELS KEEP CHANGING THEIR SOLUTIONS FOR THIS PERIOD. THUS HAVE DECIDED TO STICK WITH A BLEND OF MODEL CONSENSUS AND PREVIOUS FORECAST TO AVOID FLIP-FLOPPING AMID THE UNCERTAINTY. POTENTIAL EXISTS FOR A LARGE TEMPERATURE GRADIENT ACROSS THE FORECAST AREA ON SATURDAY /WITH POSSIBLY UPPER 40S NORTHEAST TO LOWER 70S SOUTHWEST PER SOME SOLUTIONS/. THUS THERE IS EVEN LOWER CONFIDENCE IN HIGH TEMPERATURE FORECAST FOR SATURDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ISSUED AT 351 AM EDT THU APR 26 2012 LOW CONFIDENCE AT THE BEGINNING OF EXTENDED PERIOD. THE EURO WANTS TO BRING PRECIP BACK INTO THE SOUTHWESTERN PORTIONS OF THE FORECAST AREA ON SUNDAY NIGHT...BUT THE GFS IS DRY. LATEST INITIALIZATION IS FAVORING THE EURO. SINCE THE EURO HAS HAD A BETTER HANDLE ON THIS WEEKEND/S EVENT SO FAR...WILL STAY WITH THE EURO/INITIALIZATION NUMBERS AND LEAVE CHANCE AND SLIGHT CHANCE POPS IN FORECAST FOR SUNDAY NIGHT. THERE WILL BE A BRIEF DRY PERIOD ON MONDAY BEFORE A MORE ACTIVE PATTERN FOR THE REMAINDER OF THE LONG TERM PERIOD. A WARM FRONT WILL PUSH INTO THE AREA ON TUESDAY MORNING...TRIGGERING SHOWERS AND THUNDERSTORMS AHEAD OF IT. TEMPS WILL ALSO CLIMB INTO THE UPPER 70S. INITIALIZATION NUMBERS MAY BE TRENDING A LITTLE ON THE LOW SIDE IN REGARD TO DAYTIME HIGHS ON TUESDAY AND WEDNESDAY...BUT WOULD LIKE TO SEE A FEW MORE MODEL RUNS BEFORE DEVIATING FROM THOSE NUMBERS. MEANWHILE...A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE UPPER MIDWEST AND ONTARIO...AND ITS ASSOCIATED COLD FRONT IS PROGGED TO MOVE THROUGH CENTRAL INDIANA ON THURSDAY NIGHT KEEPING SHOWERS AND THUNDERSTORMS IN THE FORECAST. IT IS TOO EARLY TO DETERMINE ANY TYPE OF SEVERE THREAT AT THIS TIME...BUT WOULD NOT BE SURPRISED IF THERE ARE SOME STRONG THUNDERSTORMS. && .AVIATION /DISCUSSION FOR THE 26/06Z TAF ISSUANCE/... ISSUED AT 1240 AM EDT THU APR 26 2012 WILL ONLY BRING VCTS TO HUF AND BMG THROUGH 08Z AS A SHORT WAVE AND COLD FRONT WILL BE APPROACHING...AND MCS IS POSSIBLE WITH A WESTERN ILLINOIS SUPERCELL ALONG WITH DEVELOPMENT FURTHER EAST ACROSS SOUTH CENTRAL INDIANA PER THE 23Z RAPID REFRESH REFLECTIVITY FORECAST. MODEL TIME SECTIONS WERE ALL SHOWING HIGH LOW LEVEL MOISTURE OVERNIGHT...BUT WILL ONLY GO WITH A SCATTERED LOW DECK BASED ON PERSISTENCE AND AMEND IF NEEDED FOR ANY LOW CEILINGS OR FOG. OTHERWISE...ANY CU THERE IS SHOULD BREAK UP AND BECOME VFR AFTER 16Z AS HIGH PRESSURE BUILDS IN FROM THE MISSISSIPPI VALLEY. FINALLY...SHOULD SEE AN INCREASE IN HIGH CLOUDS AFTER 00Z TONIGHT. WITH THE WARM FRONT SLOW TO ADVANCE NORTHEAST...LEFT WINDS SOUTHEAST AT IND AND LAF EARLY BEFORE BECOMING NORTHWEST AFTER 07Z. MEANWHILE...WENT SOUTH EARLY AT BMG AND HUF AND THEN NORTHWEST AFTER 08Z WITH THE FRONTAL PASSAGE. FINALLY...NORTH AND NORTHWEST WINDS WILL INCREASE TO MORE THAN 10 KNOTS WITH GUSTS TO 20 KNOTS AF && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR INZ021-029>031-038-040>042-049. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....TDUD AVIATION...MK
Hazardous weather outlook, Apr 25, 6:43 PM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 643 PM EDT WED APR 25 2012 INZ021-028>031-035>049-051-261000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO- 643 PM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...LIGHTNING. TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN 800 PM AND MIDNIGHT. DISCUSSION: A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH CENTRAL INDIANA TONIGHT. THUNDERSTORMS ARE POSSIBLE IN ASSOCIATION WITH THIS LOW...AND SOME OF THEM MAY BECOME SEVERE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE FRIDAY...SATURDAY...AND AGAIN TUESDAY. SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE OHIO VALLEY ON FRIDAY AND SATURDAY...KEEPING THE THREAT FOR STORMS AROUND. ANOTHER FRONT WILL MOVE INTO THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM ABOUT 800 PM EDT UNTIL ABOUT MIDNIGHT EDT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ052>057-060>065-067>072-261000- CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 643 PM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...LIGHTNING. TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN 800 PM AND MIDNIGHT. DISCUSSION: A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH CENTRAL INDIANA TONIGHT. THUNDERSTORMS ARE POSSIBLE IN ASSOCIATION WITH THIS LOW...AND SOME OF THEM MAY BECOME SEVERE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY...SATURDAY...AND AGAIN TUESDAY. SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE OHIO VALLEY ON FRIDAY AND SATURDAY...KEEPING THE THREAT FOR STORMS AROUND. ANOTHER FRONT WILL MOVE INTO THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 800 PM EDT AND ABOUT MIDNIGHT EDT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:17 PM EDT | Special Weather Statement | IND | Rush | 43 min |
| Apr 25, 9:46 PM EDT | Special Weather Statement | IND | Rush | 44 min |
| Apr 26, 3:12 PM EDT | Freeze Warning | IND | Boone, Carroll, Clinton, Delaware, Fountain, Hamilton and 8 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.